MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Eye Pain (4467)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Associated product information was not provided.It is unknown if qualified products were used.The root cause cannot be determined for the reported complaint of "explant, upset with vision, eye feels heavy, could not tolerate distance needing for reading".Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Based on the information provided, the event may not be related to the product.An intraocular lens (iol) exchange for a difference equal to or greater than two diopters, indicates the event is most likely related to a calculation error.The company (1.50 cylinder) 19.5 diopter lens was removed and replaced with a company (1.50 cylinder) 22.5 diopter lens.This information of a three diopter difference with the replacement lens would indicate that the diopter of the replacement lens was an improved selection for this patient's vision needs.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following the intraocular lens (iol) implant procedure, the patient was upset with vision and felt eye heaviness and could not tolerate distance vision for reading.The lens was exchanged for an unknown lens model 8 months after the initial implant procedure.Clinical reason for explant was mentioned as mechanical complications of iol.Additional information has been requested.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
Additional information received stating that there was no patient harm.As per surgeons opinion product not contributed to event.Patient's outcome was recovered.

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19869874
Report Number1119421-2024-01460
Device Sequence Number7675729
Product Code MJP
UDI-Device Identifier00380652409667
UDI-Public(01)00380652409667(17)260823(11)220825(10)15462769
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2026
Device Model NumberCNW0T3
Device Lot Number15462769
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date07/31/2024
Supplement Report FDA Received Date08/23/2024
Date Device Manufactured08/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON TORIC IOL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown